Alert archive / Montana / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Great Falls, MT

April 15, 2016

NWS Great Falls, MT issued this winter storm warning at Apr 15, 2016, 6:57 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 6:57 AM MDT (12:57 UTC)
Expired
Apr 15, 2016, 6:00 PM MDT
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

954 
WWUS45 KTFX 151257
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
657 AM MDT FRI APR 15 2016

...LATE SPRING STORM BRINGING SNOW TO PARTS OF CENTRAL AND
SOUTHWEST MONTANA...

.SNOW WILL CONTINUE FROM WEST TO EAST THROUGH THIS AFTERNOON. THE
SNOW MAY COME DOWN MODERATE TO HEAVY AT TIMES...ESPECIALLY THIS
MORNING. WHILE SEVERAL INCHES OF SNOW WILL ACCUMULATE IN
SPOTS...ESPECIALLY OVER MOUNTAIN PASSES... THE RECENT WARM
TEMPERATURES SHOULD LIMIT ACCUMULATIONS ON ROAD SURFACES.

MTZ012-013-049>051-054-151800-
/O.UPG.KTFX.WW.Y.0018.000000T0000Z-160415T2100Z/
/O.NEW.KTFX.WS.W.0002.160415T1257Z-160415T1800Z/
CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
657 AM MDT FRI APR 15 2016

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* LOCATIONS...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT 
  BENTON...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...
   WHITE SULPHUR SPRINGS.

* TEMPERATURES...IN THE MID 30S.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES.

* TIMING...SNOW WILL CONTINUE THIS MORNING... WITH PERIODS OF
  MODERATE TO HEAVY SNOWFALL POSSIBLE THROUGH EARLY AFTERNOON. THE
  SNOW WILL DIMINISH LATE THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH...CAUSING AREAS OF VISIBILITIES LESS THAN ONE-HALF MILE
  AT TIMES.

* IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING
  THE MORNING COMMUTE. ROADS WILL BECOME SLICK AND SNOW PACKED.
  THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK
  AND MAY CREATE POWER OUTAGES.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-010-044>046-048-151800-
/O.CON.KTFX.WW.Y.0018.000000T0000Z-160415T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU
657 AM MDT FRI APR 15 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* LOCATIONS...CHOTEAU...CHESTER...CONRAD...SHELBY...BROWNING... 
  MARIAS PASS...LOGAN PASS...CUT BANK.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 3 INCHES.

* TIMING...SNOW WILL CONTINUE THROUGH THIS MORNING... WITH 
  PERIODS OF MODERATE TO HEAVY SNOWFALL POSSIBLE AT TIMES. THE 
  SNOW WILL DIMINISH BY EARLY THIS AFTERNOON FROM WEST TO EAST.

* IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING
  THE MORNING COMMUTE. THIS WET AND HEAVY SNOWFALL WILL CAUSE
  STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.
  VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT TIMES.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511.

&&

$$

MTZ014-052-053-151800-
/O.CON.KTFX.WW.Y.0018.000000T0000Z-160415T2100Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND
657 AM MDT FRI APR 15 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* LOCATIONS...BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE 
  PASS...WHITEHALL...TOWNSEND...FLESHER PASS...HELENA...
  LINCOLN... MACDONALD PASS...ROGERS PASS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* TIMING...SNOW WILL CONTINUE... WITH PERIODS OF MODERATE TO
  HEAVY SNOWFALL POSSIBLE THROUGH EARLY AFTERNOON. THE SNOW WILL
  DIMINISH LATE THIS AFTERNOON.

* IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING
  THE MORNING COMMUTE. THIS WET AND HEAVY SNOWFALL WILL CAUSE
  STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.
  VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT TIMES.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511.

&&

$$
2 follow-up statements
445 
WWUS45 KTFX 151744
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1144 AM MDT FRI APR 15 2016

MTZ009-010-044>046-048-151845-
/O.EXP.KTFX.WW.Y.0018.000000T0000Z-160415T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU
1144 AM MDT FRI APR 15 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

SNOW WILL CONTINUE TO DIMINISH IN INTENSITY EARLY THIS AFTERNOON
AND END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON. LITTLE OR
NO ADDITIONAL ACCUMULATION IS EXPECTED. 

$$

MTZ012-013-049>051-054-160000-
/O.EXT.KTFX.WS.W.0002.000000T0000Z-160416T0000Z/
CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
1144 AM MDT FRI APR 15 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* LOCATIONS...FAIRFIELD...WHITE SULPHUR SPRINGS...STANFORD...BIG 
  SANDY...FORT BENTON...GREAT FALLS...KINGS HILL PASS...
  LEWISTOWN... LEWISTOWN DIVIDE.

* TEMPERATURES...IN THE MID 30S.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. STORM TOTAL
  SNOW ACCUMULATION 3 TO 6 INCHES BELOW 4500 FEET AND 6 TO 12
  INCHES ABOVE 4500 FEET

* TIMING...PERIODS OF MODERATE TO HEAVY WET SNOWFALL EARLY THIS
  AFTERNOON WILL BEGIN TO DIMINISH LATE THIS AFTERNOON BEFORE SNOW
  ENDS EARLY THIS EVENING. 

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...AS SNOW INTENSITY DIMINISHES THIS AFTERNOON ROAD
  CONDITIONS WILL GRADUALLY IMPROVE AT ELEVATIONS BELOW 4500 FEET.
  ROADWAYS ABOVE 4500 FEET WILL LIKELY REMAIN SLICK AND SNOW
  PACKED. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG
  LIVESTOCK AS WELL AS POSSIBLE POWER OUTAGES.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-052-053-160000-
/O.EXT.KTFX.WW.Y.0018.000000T0000Z-160416T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND
1144 AM MDT FRI APR 15 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* LOCATIONS...BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE 
  PASS...WHITEHALL...TOWNSEND...FLESHER PASS...HELENA...
  LINCOLN... MACDONALD PASS...ROGERS PASS.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES.

* TIMING...PERIODS OF MODERATE TO HEAVY WET SNOWFALL ARE POSSIBLE
  THROUGH EARLY AFTERNOON. THE SNOW WILL DIMINISH LATE THIS
  AFTERNOON AND END BY THIS EVENING.

* IMPACTS...ROADWAYS WILL REMAIN SLUSH-COVERED AND SLICK,
  PARTICULARLY OVER MOUNTAIN PASSES. THIS WET AND HEAVY SNOWFALL
  WILL CAUSE STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER
  OUTAGES.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511.

&&

$$
916 
WWUS45 KTFX 152342
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
542 PM MDT FRI APR 15 2016

MTZ012-013-049>051-054-160045-
/O.EXP.KTFX.WS.W.0002.000000T0000Z-160416T0000Z/
CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
542 PM MDT FRI APR 15 2016

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE SPRING STORM SYSTEM THAT BROUGHT HEAVY WET SNOW TO THE REGION
CONTINUES TO WEAKEN AND DRIFT EAST THIS EVENING. SNOW HAS
DIMINISHED IN INTENSITY AND WILL END FROM WEST TO EAST THIS
EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED. 

$$

MTZ014-052-053-160045-
/O.EXP.KTFX.WW.Y.0018.000000T0000Z-160416T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND
542 PM MDT FRI APR 15 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE SPRING STORM SYSTEM THAT BROUGHT WET SNOW TO THE REGION
CONTINUES TO WEAKEN AND DRIFT EAST THIS EVENING. SNOW HAS
DIMINISHED IN INTENSITY AND WILL END FROM WEST TO EAST THIS
EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 5:45 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 15, 5:45 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MDT FRI APR 15 2016

UPDATED AVIATION SECTION

...LATE-SPRING STORM UNDERWAY WITH BENEFICIAL MOISTURE AND
ACCUMULATING SNOW FOR SOME...

.DISCUSSION...

FRIDAY THROUGH FRIDAY NIGHT...THE WELL-ADVERTISED LATE-SPRING
STORM SYSTEM IS UNDERWAY ACROSS THE REGION AT THIS TIME. AT THE
SFC...AN AREA OF LOW PRESSURE IS MOVING OFF TO THE EAST INTO THE
DAKOTAS WHILE AT THE SAME TIME...A DEFORMATION BAND EXTENDS BACK
TO THE WEST INTO CENTRAL MONTANA. THE MAIN UPPER LEVEL LOW IS
RIGHT OVER CENTRAL MONTANA AND IS HELPING TO WRAP PLENTY OF
MOISTURE AROUND ITSELF AND INTO OUR LOCAL AREA...ESPECIALLY
NORTH-CENTRAL MONTANA.

THE STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED ALONG AND
NORTH OF A HELENA TO LEWISTOWN LINE WITH LESSER AMOUNTS TO THE
SOUTH. THE PRECIPITATION WILL BE ENHANCED BY AN UPSLOPE NE/E WIND
FROM THE ROCKY MTN FRONT DOWN THROUGH THE CENTRAL MOUNTAINS. SFC
OBS AND WEBCAMS SHOW THE RAIN HAS ALREADY CHANGED TO SNOW FROM CUT
BANK TO GREAT FALLS AND THIS CHANGEOVER WILL CONTINUE TO PROGRESS
EAST THROUGH THE DAY. THERE IS PLENTY OF MOISTURE AND LIFT THROUGH
THE SNOW-GROWTH REGION AND THIS SHOULD PROMOTE MODERATE TO
OCCASIONALLY HEAVY SNOWFALL RATES AT TIMES THROUGH THIS MORNING.
HOWEVER...MILD ANTECEDENT CONDITIONS AND WARMER ROAD/GROUND TEMPS
SHOULD LIMIT SNOWFALL ACCUMULATIONS TO SOME EXTENT...ESPECIALLY AT
LOWER ELEVATIONS. THIS MAKES THE SNOWFALL/IMPACT FORECAST
DIFFICULT. FOR THE LOWER ELEVATIONS...SEVERAL INCHES MAY
FALL...BUT MOST OF THE ACCUMULATION SHOULD BE CONFINED TO GRASSY
AND ELEVATED SURFACES WITH MAINLY JUST SLUSHY ROADWAY
CONDITIONS...ALTHOUGH BRIDGES/OVERPASSES MAY BECOME A BIT MORE
SLICK. FOR NOW...OPTED TO KEEP THE ADVISORY GOING AS IS. THE
SLICKEST ROADS ARE EXPECTED OVER MTN PASSES...BUT EVEN THERE THE
RECENT MILD WEATHER SHOULD KEEP TRAVEL IMPACTS AT A MINIMUM. OF
NOTE...IT WILL BE BREEZY AT TIMES THROUGH THIS AFTERNOON THANKS TO
A TIGHTENING PRESSURE GRADIENT. THIS COMBINED WITH THE FALLING
SNOW WILL CAUSE REDUCTIONS IN VISIBILITY AT TIMES SO EXTRA TIME
FOR TRAVEL IS ENCOURAGED THIS MORNING.

THE RAIN AND SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST LATE
THIS AFTERNOON AND THIS EVENING. WITH LINGERING MOISTURE/SNOW
COVER COMBINED WITH CLEARING SKIES AND A DECREASING WIND...EXPECT
AT LEAST SOME PATCHY FOG TO DEVELOP ACROSS THE AREA OVERNIGHT
TONIGHT INTO EARLY SATURDAY MORNING. THANKS TO WPC FOR
COORDINATION ON SNOWFALL AMOUNTS. MARTIN

SATURDAY THROUGH FRIDAY...THE UPPER LEVEL LOW PRESSURE AREA THAT
AFFECTED THE AREA THURSDAY THROUGH FRIDAY NIGHT WILL MOVE INTO THE
SOUTHERN ROCKIES/SOUTHERN PLAINS FOR SATURDAY THROUGH TUESDAY. AS A
RESULT, THE POSITIVELY HIGH PRESSURE RIDGE OVER THE PACIFIC COAST
WILL BUILD INTO MONTANA, WHICH WILL KEEP THE PRECIPITATION
ASSOCIATED WITH THIS UPPER LOW WELL SOUTH AND SOUTHEAST OF THE
FORECAST AREA. MEDIUM RANGE MODELS THEN DIFFER ON JUST HOW MUCH OF
AN IMPACT A DEEPENING UPPER TROUGH OF LOW PRESSURE OFF THE PACIFIC
COAST WILL HAVE ON THE AREA WEDNESDAY THROUGH FRIDAY. THE ECMWF
KEEPS THE LOW PRESSURE CENTER OF THE TROUGH JUST OFF THE PACIFIC
NORTHWEST COAST, WHICH WOULD PUT THE AREA UNDER A MOIST AND UNSTABLE
SOUTHWEST FLOW ALOFT AND BRING A GOOD CHANCE OF AT LEAST MOUNTAIN
SHOWERS/THUNDERSTORMS. THE GFS DIGS THE TROUGH FARTHER SOUTH AND
PUTS THE UPPER LOW CENTER OFF THE CALIFORNIA COAST. AS A RESULT, THE
AREA WOULD STAY MORE SO UNDER THE INFLUENCE OF THE RIDGE AND REMAIN
MOSTLY DRY. AS A COMPROMISE, HAVE KEPT A MENTION OF
SHOWERS/THUNDERSTORMS MAINLY IN THE WESTERN MOUNTAINS AND WILL
MONITOR THE SITUATION. REGARDLESS, THE WARMING TREND SHOULD CONTINUE
THROUGH THE END OF THE NEXT WORK WEEK. HIGHS IN THE MID 40S TO MID
50S ON SATURDAY SHOULD WARM INTO THE 70S FOR THE MIDDLE AND LATTER
PART OF NEXT WEEK, WHILE LOWS GO FROM THE 20S SATURDAY NIGHT TO THE
MID 30S TO MID 40S BY THURSDAY NIGHT.  COULSTON

&&

.AVIATION...
UPDATED 1145Z.

A SPRING STORM WILL CONTINUE TO SPREAD THE MOUNTAIN OBSCURING
RAIN/SNOW WITH VFR/LIFR CONDITIONS AND GUSTY NORTHERLY WINDS
CURRENTLY OVER MOST OF THE FORECAST AREA SOUTH INTO THE KBZN AREA
AND EAST TO KLWT THROUGH 15Z. CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST BETWEEN 17Z AND 03Z AS THE SYSTEM WEAKENS AND
MOVES OFF TO THE SOUTHEAST. CLOUDS WILL GRADUALLY BREAK UP BETWEEN
00Z AND 06Z, ALLOWING FOR THE POSSIBILITY OF FOG DEVELOPMENT.
LINGERING WESTERLY WINDS MAY BE STRONG ENOUGH TO PREVENT FOG FROM
DEVELOPING AT KCTB AND KGTF, BUT POSSIBLY DENSE FOG COULD DEVELOP
ELSEWHERE. WILL NEED TO MONITOR THIS FOR UPCOMING TAFS.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  24  53  29 / 100  20   0   0
CTB  44  26  54  30 /  90   0   0   0
HLN  42  27  55  31 /  70  20   0   0
BZN  42  25  54  27 /  70  30   0   0
WEY  38  20  45  20 /  40  30   0   0
DLN  43  26  54  30 /  60  20   0   0
HVR  46  26  56  27 / 100  20   0   0
LWT  39  25  51  28 /  90  50   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR MTZ009-010-
044>046-048.

WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR
MTZ012>014-049>054.

&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, Apr 15, 6:22 AM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 AM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 AM     SNOW             4 NNE THE KNEES         48.08N 111.26W
04/15/2016  M2.0 INCH        CHOUTEAU           MT   TRAINED SPOTTER

            TOTAL STORM PRECIPITATION SO FAR 1.25 INCHES OF
            WATER...STILL SNOWING.

&&

MM
Local storm report, Apr 15, 6:46 AM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 AM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     SNOW             4 SSE BYNUM             47.93N 112.29W
04/15/2016  M3.0 INCH        TETON              MT   CO-OP OBSERVER

            TOTAL PRECIPITATION SO FAR 0.59 WITH 2 OF SNOW ON THE
            GROUND.

&&

MM

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:21 AM MDTSpecial Weather StatementTFXCascade9 min

Nearby

Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.